To alleviate unrelenting pain, countless Americans take prescription medications, which provide only brief periods of relief. Unfortunately, most of these powerful drugs come with a host of unpleasant side-effects, including dizziness, drowsiness and the potential for addiction. Now, a new study indicates that opioid pain medications can also promote erectile dysfunction, even after only a few months of use.
A Substantial Risk
The Kaiser Permanente Center for Health Research recently issued a report detailing a study that assessed the relationship between erectile dysfunction and opioid pain relievers, such as hydrocodone and oxycodone. After looking over medical records which profiled more than 11,000 adult males, researchers determined that just 90 days of consistent opioid use increased a man’s risk of developing ED by 50 percent. According to the medical team which published the report, their study should prompt physicians to look for alternatives to pain medications, such as cognitive behavioral therapy and exercise.
Bad News for TMD Sufferers
Sadly, cognitive behavioral therapy and exercise won’t prove very useful to people who have TMD. What’s worse, over-the-counter drugs and prescription pain relievers only offer temporary benefits, while also causing several unpleasant side-effects.
Ultimately, TMJ disorder demands a treatment strategy that corrects the root of the problem: a misaligned bite. Dr. Durham and Dr. Strickland provide just that by offering their patients a targeted, complete, non-medicinal TMD treatment which alleviates the complete spectrum of symptoms.
There’s simply no reason to live with tinnitus, facial tenderness, jaw popping, headaches, jaw pain and other life-altering symptoms associated with TMJ disorder. Likewise, you don’t have to risk your health by taking prescription pain relievers which only offer temporary benefits.
Please call (303) 691-0267 at the TMJ Therapy & Sleep Center of Colorado, to get on the path toward a happier life, free from the chronic, debilitating symptoms associated with TMD.